Q:

What happens when you take too much of vitamin K?

A:

Quick Answer

There is not enough evidence to show the effects of taking too much of vitamin K, as stated by NHS. Vitamin K is considered to be safe when injected or taken by mouth and is found in several foods, including Brussels sprouts, green vegetables and broccoli. Vitamin K is used for a variety of purposes especially conditions that affect the skin, as stated by WebMD.

Continue Reading

Full Answer

Vitamin K is required in the body since it reduces clotting of blood, which allows a wound to heal quickly. It is also believed that vitamin K helps in making the bones strong.

Adults are advised to take 0.001mg of vitamin K in day for each kilogram of their weight. For example, a person weighing 66kg will need 0.066mg of vitamin K each day. Excess vitamin K is stored in the liver for future use.

A person can get enough vitamin K by eating a balanced diet. For those who use vitamin K supplements, it is advisable not to use it excessively as it may cause harm to the body. A person using Warfarin is advised to seek medical advice since it interacts with vitamin K. A doctor may recommend a higher dosing of vitamin K for a person suffering from bleeding disorders.

Learn more about Nutritional Amounts & Limits
Sources:

Related Questions

Explore